Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 125, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 4, 2011, 2:36 PM EDT for Warren County, Washington County, New York. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 2:36 PM EDT (18:36 UTC)
- Expired
- Jul 4, 2011, 3:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Warren County, NY, Washington County, NY
The radar
The Burlington radar (KCXX), 100 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:45 PM EDT | HAIL 1 | Huletts Landing, NY | 2 TREES DOWN AND POSSIBLE WINDOW DAMAGE TO BOATS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS51 KALY 041836
SVRALY
NYC113-115-041930-
/O.NEW.KALY.SV.W.0125.110704T1836Z-110704T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
236 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 330 PM EDT
* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HULETTS LANDING...OR 10 MILES NORTHWEST OF WHITEHALL...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HULETTS LANDING BY 245 PM EDT...
WHITEHALL BY 315 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR NORTHERN END OF LAKE GEORGE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4372 7337 4365 7342 4359 7342 4358 7340
4363 7337 4363 7332 4360 7328 4359 7329
4355 7324 4350 7324 4340 7327 4367 7373
4379 7361 4380 7355
TIME...MOT...LOC 1835Z 308DEG 11KT 4367 7352
$$
BGM2 follow-up statements
850
WWUS51 KALY 041909
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
309 PM EDT MON JUL 4 2011
NYC113-115-041930-
/O.CON.KALY.SV.W.0125.000000T0000Z-110704T1930Z/
WASHINGTON NY-WARREN NY-
309 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN WARREN AND NORTHERN WASHINGTON COUNTIES...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HULETTS LANDING...OR 7 MILES NORTHWEST OF WHITEHALL...
MOVING SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DRESDEN CENTER...CLEMONS...SNODY DOCK AND OTTENBURGS RAMP BY 330 PM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR NORTHERN LAKE GEORGE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4372 7337 4365 7342 4359 7342 4358 7340
4363 7337 4363 7332 4360 7328 4359 7329
4355 7324 4350 7324 4340 7327 4367 7373
4379 7361 4380 7355
TIME...MOT...LOC 1909Z 308DEG 6KT 4363 7351
$$
BGM575
WWUS51 KALY 041928
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT MON JUL 4 2011
NYC113-115-041938-
/O.EXP.KALY.SV.W.0125.000000T0000Z-110704T1930Z/
WASHINGTON NY-WARREN NY-
328 PM EDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN AND
NORTHERN WASHINGTON COUNTIES WILL EXPIRE AT 330 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4372 7337 4365 7342 4359 7342 4358 7340
4363 7337 4363 7332 4360 7328 4359 7329
4355 7324 4350 7324 4340 7327 4367 7373
4379 7361 4380 7355
TIME...MOT...LOC 1928Z 308DEG 6KT 4361 7348
$$
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:05 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 4, 2:05 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT MON JUL 4 2011 .SYNOPSIS... DRIER AIR WAS IN THE PROCESS OF MOVING ACROSS THE REGION...WITH A CLUSTER OF SHOWERS AND STORMS NEAR LAKE GEORGE. THAT CLUSTER WILL MOVE NORTHEAST WHILE OTHER AREAS SHOULD REMAIN DRY. HIGH PRESSURE WILL BUILD TONIGHT AND TOMORROW WITH FINE SUMMER WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 130 PM...FOLLOWING A CLUSTER OF SHOWERS AND STORMS NEAR LAKE GEORGE. THESE MIGHT HAVE FORMED OFF THE LAKE BREEZE BOUNDARY OFF ONTARIO. THERE WAS ALSO A DEWPOINT DISCONTINUITY IN THIS REGION WITH DEWPOINTS AROUND 65 NEAR KGFL...DOWN INTO THE 50S TO THE WEST OF THE BOUNDARY. THE HIGH RESOLUTION RAPID REFRESH (HRRR) AS WELL AS THE LATEST NAM INDICATES ANY CONVECTIVE ACTIVITY SHOULD BE CONFINED TO OUR NORTHEAST AREAS AND THUS FAR...THAT'S WHAT WE HAVE SEEN. SO CONFINE POPS TO THESE REGIONS THROUGH SUNDAY. AFTER THAT...ANY CONVECTION SHOULD BE FINISHED AND WE BE LEFT WITH A CLEAR COMFORTABLY COOL NIGHT. SAW NO REASON TO TINKER WITH HIGH TEMPS THIS AFTERNOON...SO LEFT THEM IN TACT. ************PREVIOUS NEAR TERM DISCUSSION************ AS OF 1030 AM...OUTSIDE OF HOURLY ADJUSTMENTS...WATCHING CLOSELY CONVECTIVE POTENTIAL THIS AFTERNOON. HOURLY HRRR/RUC13 ALONG WITH OUR 12Z SOUNDINGS AND SURFACE ANALYSIS REVEALS THE BEST POTENTIAL FOR CONVECTION WILL GENERALLY BE ALONG AND EAST OF THE HUDSON RIVER. SLOW MOVING FRONTAL BOUNDARY CONTINUES TO SLIDE EAST AS A WEAK SHORT WAVE TROUGH...PER THE H2O VAPOR LOOP...WAS APPROACHING FROM THE EASTERN GREAT LAKES. SURFACE DEWPOINTS WERE IN THE MID 60S EAST OF THIS FRONTAL BOUNDARY AND COMBINING THAT WITH EXPECTED HIGH TEMPS INTO THE 80S YIELDS SBCAPES BETWEEN 1000-1500 J/KG. HOWEVER...AS SEEN IN THE BUF SOUNDING....DRY AIR WILL CONTINUE TO ENCROACH. PER THE EXPERIMENTAL REFLECTIVITIES...WE WILL PLACE THE HIGHER POPS FOR PORTIONS OF WASHINGTON COUNTY...DOWN INTO THE TACONICS...BERKS...SOUTHERN GREENS THIS AFTERNOON. IF THESE CELLS DO DEVELOP...PROPAGATION VECTORS WOULD POINT TOWARD NW CT LATE THIS AFTERNOON MAINLY FOR THE HILLS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... SURFACE HIGH PRESSURE BUILDS IN TONIGHT WITH HEIGHTS RISING SOME ALOFT WITH THE FLOW BECOMING ZONAL ALONG THE UNITED STATES CANADA BORDER BY TUESDAY MORNING. THE RIDGES INFLUENCE WILL BE SHORT LIVED AS ANOTHER LOW PRESSURE WILL IMPACT THE REGION MID WEEK. TUESDAY LOOKS DRY WITH COMFORTABLE DEW POINTS IN THE 50S AND A LIGHT WESTERLY WIND. MODEL GUIDANCE IS IN AGREEMENT THAT A SHORT WAVE WILL MOVE THROUGH THE FAST ZONAL FLOW ON THE SOUTHERN PERIPHERY OF AN EASTERN CANADA UPPER TROUGH SPINNING UP A LOW PRESSURE SYSTEM AND RETURNING THE LONGWAVE TROUGH TO THE NORTHEASTERN UNITED STATES. CONVECTION WILL ACCOMPANY THE SYSTEM AS IT MOVES THROUGH. THE STORM PREDICTION CENTER HAS NORTHERN NEW YORK STATE IN A "SEE TEXT" FOR SEVERE STORMS WEDNESDAY AFTERNOON AND EVENING INDICATING FAVORABLE VERTICAL SHEAR AND POTENTIAL INSTABILITY. WILL HAVE MENTION OF THREAT IN OUR HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE FRONTAL SYSTEM APPEARS TO STALL JUST SOUTH AND EAST OF THE REGION THURSDAY...WITH A SURFACE LOW DEVELOPING ALONG THE FRONTAL BOUNDARY IN THE MID ATLANTIC STATES ALONG WITH A BROAD UPPER TROF MOVING ACROSS THE REGION. THE GFS COMES UP WITH SOME RATHER LARGE MUCAPE VALUES OF 1500 TO 4000 J/KG SOUTH OF ALBANY. THESE VALUES ARE PROBABLY A BIT ON THE HIGH SIDE. ECMWF SURFACE BASED CAPES OF 1000 TO 2000 J/KG LOOK TO BE MORE IN THE BALL PARK. EITHER WAY...WE HAVE GONE WITH CHANCE POPS FOR SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA FOR THURSDAY...THEN BACK THEM TO SLIGHT CHANCE FOR THURSDAY NIGHT. PWAT VALUES NOT PARTICULARLY IMPRESSIVE...MOSTLY 1.0 TO 1.5 INCHES. QPF AMOUNTS ON THE MODELS AND FROM HPC NOT VERY IMPRESSIVE EITHER. HIGHS THURSDAY WILL RANGE FROM THE MID 70S ACROSS THE ADIRONDACKS TO THE UPPER 80S IN THE HUDSON VALLEY SOUTH OF ALBANY...WHERE IT MAY GET A BIT ON THE SULTRY SIDE WITH DEWPOINTS FROM THE UPPER 60S TO NEAR 70. AS NORTHERLY WINDS BRING COOLER AND DRIER AIR INTO THE NORTHWESTERN PART OF OUR REGION...LOWS WILL DIP INTO THE LOW 50S AND A FEW UPPER 40S ACROSS HIGHER ELEVATIONS OF THE ADIRONDACKS AND SOUTHERN VERMONT. IN THE HUDSON VALLEY LOWS WILL BE IN THE LOW AND MID 60S. ON FRIDAY...A LOW MOVING ALONG THE FRONT WILL PROBABLY NOT GET FAR ENOUGH NORTH AND WEST TO IMPACT THE REGION...BUT THERE IS AN OUTSIDE CHANCE OF A FEW SHOWERS AND EVEN A THUNDERSTORM OR TWO. MORE THAN LIKELY THE SHOWERS...AND MOST OF THE CLOUDS...WILL REMAIN SOUTH OF OUR REGION. HIGHS FRIDAY WILL RANGE FROM THE UPPER 70S TO THE MID 80S. IT WILL BE MOSTLY CLEAR AND PLEASANT FRIDAY NIGHT...WITH LOWS FROM AROUND 50 ACROSS THE HIGHER TERRAIN TO THE LOW 60S IN THE HUDSON VALLEY. ON SATURDAY...A 500 HPA RIDGE MOVES INTO THE REGION FROM THE WEST WHICH WILL CONTINUE THE MOSTLY SUNNY AND DRY WEATHER FOR THE WEEKEND WITH NEAR SEASONABLE TEMPERATURES. HIGHS WILL BE FROM THE UPPER 70S TO THE MID 80S AND LOWS IN THE 50S AND LOWER 60S. THE NORMAL HIGH FOR ALBANY AT THIS TIME OF YEAR IS 82 AND THE NORMAL LOW IS 60. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AT 1715Z...WEAK COLD FRONTAL BOUNDARY WAS TOUCHING OFF AN ISOLATED POPCORN RAIN SHOWER CB...MIGRATING VERY SLOWLY SE NORTH OF KGFL AT WESTERN EDGE OF LARGE AREA OF VERY HIGH SFC CAPES THAT EXTENDED THROUGH NORTHERN NEW ENGLAND. INCREASING DRYNESS AND CAPPING IS EXPECTED TO LIMIT DEVELOPMENT BEYOND ISOLD RW WITH THE OUTSIDE POSSIBILITY OF THUNDER UNTIL SUNDOWN IN VCNTY OF KGFL. CAPES AND MOISTURE MUCH LOWER AT KALB AND KPOU SHOULD NEGATE ANY ACTIVITY THERE. WITH CELLS GONE THIS EVENING...FOCUS TURNS TO FOG. WEAK COLD FRONT PASSING THROUGH THIS EVENING WILL LIMIT DEGREE OF DRY AIR INFILTRATION...RESULTING IN ONLY WEAK SFC WINDS. THIS...COUPLED WITH CLR TO PTLY CLOUDY SKIES...WILL RESULT IN DECENT RADIATIONAL COOLING...TO BRING ABOUT SOME MAINLY MVFR FOG OVERNIGHT AS DEWPOINTS STRUGGLE TO KEEP UP WITH THE TEMPERATURE DROP. KGFL COULD SEE A BRIEF PERIOD OF IFR FOG WITH A COOLER OVERNIGHT LOW TEMP EXPECTED THERE. CLOUDS WILL BE LITTLE MORE THAN SCT...AND WELL INTO THE VFR RANGE ON TUE. WINDS WILL REMAIN LIGHT ON TUESDAY WITH A LIGHT UPPER-LEVEL WIND PROFILE...MAKING FOR IDEAL FLYING. OUTLOOK... TUE PM-WED AM...MAINLY VFR...WITH LCL MVFR NIGHTTIME FOG PSBL KGFL. WED PM-THU...VFR WITH CHC MVFR/IFR IN TSRA. THU NGT-FRI...VFR...ISOLD -TSRA FRI. && .FIRE WEATHER... CAN NOT COMPLETELY RULE OUT THE CHANCE FOR ISOLATED STORMS ACROSS THE AREA THIS AFTERNOON...AS A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE MOVES OVER THE REGION. HIGH PRESSURE WILL BUILD IN TONIGHT AND DOMINATE TUESDAY. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH AND MOVE ACROSS THE REGION MID WEEK BRINGING CHANCES FOR STORMS WEDNESDAY AND THURSDAY. MINIMUM RELATIVE HUMIDITY VALUES WILL BE MAINLY IN THE 30S THIS AFTERNOON AND TUESDAY AFTERNOON WITH A RECOVERY TO 75 TO 90 PERCENT TONIGHT AND TUESDAY NIGHT. && .HYDROLOGY... NO PROBLEMS ARE EXPECTED ON THE RIVERS FOR THE NEXT SEVERAL DAYS. ON SUNDAY...THE HEAVY RAINS MISSED THE WATERSHED ABOVE HINCKLEY RESERVOIR AND ITS WATER LEVEL CONTINUES TO SLOWLY GO DOWN. THE HEAVIEST RAINFALL OCCURRED ACROSS THE EASTERN CATSKILLS AND CAUSED THE LEVEL OF SCHOHARIE RESERVOIR TO GO UP 4 FEET. REFER TO OUR PUBLIC INFORMATION STATEMENT FOR RAINFALL REPORTS. CAN NOT COMPLETELY RULE OUT THE CHANCE FOR ISOLATED STORMS ACROSS THE AREA THIS AFTERNOON...AS A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE MOVES OVER THE REGION. HIGH PRESSURE WILL BUILD IN TONIGHT AND DOMINATE TUESDAY. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH AND MOVE ACROSS THE REGION MID WEEK BRINGING CHANCES FOR STORMS WEDNESDAY AND THURSDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... RECORD HIGH TEMPERATURES FOR THE FOURTH OF JULY... ALBANY - RECORDS DATE BACK TO 1874 104 DEGREES SET BACK IN 1911 GLENS FALLS - RECORDS DATE BACK TO 1944 95 DEGREES SET BACK IN 1949 POUGHKEEPSIE - RECORDS DATE BACK TO 1949 99 DEGREES SET BACK IN 1949 && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV/BGM SHORT TERM...IAA LONG TERM...RCK AVIATION...RCK HYDROLOGY...IAA/RCK
Hazardous weather outlook, Jul 4, 2:36 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 236 PM EDT MON JUL 4 2011 NYZ041>043-083-084-VTZ013>015-051100- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 216 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL TAKE PLACE ACROSS THE LAKE GEORGE SARATOGA REGION...EASTWARD INTO SOUTHERN VERMONT THROUGH THIS EVENING. THUNDERSTORMS WILL DRIFT TO THE SOUTHEAST AROUND 15 MPH AND COULD PRODUCE VERY LOCALIZED HEAVY RAINFALL. WHILE MOST THE STORMS WILL BE NON SEVERE...THEY COULD QUICKLY PULSE UP TO PRODUCE LOCALIZED HAIL TO AN INCH AND WIND GUSTS BRIEFLY TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY AS A LOW PRESSURE SYSTEM APPROACHES AND MOVES THROUGH. THERE IS THE POSSIBILITY SOME OF THE STORMS COULD BE STRONG WEDNESDAY AFTERNOON AND EVENING ESPECIALLY ACROSS THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 12:44 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1244 PM EDT MON JUL 4 2011
NYZ042-083-041745-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
1244 PM EDT MON JUL 4 2011
...A DEVELOPING STRONG THUNDERSTORM IN WARREN COUNTY IN EAST CENTRAL
NEW YORK...
AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR WARRENSBURG...AND MOVING
SOUTHEAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
WARRENSBURG BY 1250 PM EDT
LAKE LUZERNE CAMPGROUND BY 125 PM EDT
LAKE GEORGE VILLAGE BY 130 PM EDT
IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4349 7372 4337 7362 4328 7375 4340 7387
4347 7403 4360 7386
TIME...MOT...LOC 1643Z 313DEG 8KT 4347 7385Special weather statement, Jul 4, 1:21 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
121 PM EDT MON JUL 4 2011
VTZ014-015-041745-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
121 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM IN WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR BRATTLEBORO...MOVING SOUTHEAST AT
10 MPH.
THE THUNDERSTORM WILL BE NEAR...
BRATTLEBORO BY 125 PM EDT
TRAVELERS ALONG INTERSTATE 91 WILL EXPERIENCE BRIEF HEAVY RAINFALL
ASSOCIATED WITH POOR VISIBILITIES.
LAT...LON 4297 7247 4296 7252 4290 7252 4288 7255
4281 7254 4290 7271 4304 7255 4299 7245
TIME...MOT...LOC 1720Z 309DEG 10KT 4291 7253Special weather statement, Jul 4, 2:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
225 PM EDT MON JUL 4 2011
NYZ042-043-041930-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
225 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM IN WASHINGTON AND WARREN COUNTIES IN EAST
CENTRAL NEW YORK...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HULETTS
LANDING...OR ABOUT 11 MILES NORTHWEST OF WHITEHALL...AND MOVING
SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
HULETTS LANDING BY 240 PM EDT
WHITEHALL BY 300 PM EDT
IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4372 7337 4365 7342 4359 7342 4358 7341
4358 7340 4363 7337 4363 7332 4361 7329
4359 7329 4347 7340 4367 7373 4379 7361
4380 7355
TIME...MOT...LOC 1824Z 306DEG 13KT 4369 7355The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:44 PM EDT | Special Weather Statement | ALY | Warren | 61 min |
| Jul 4, 2:25 PM EDT | Special Weather Statement | ALY | Warren | 65 min |
| Jul 4, 3:06 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 72 min |
| Jul 4, 3:52 PM EDT | Special Weather Statement | ALY | Washington | 23 min |
| Jul 4, 3:54 PM EDT | Special Weather Statement | ALY | Saratoga | 36 min |
| Jul 4, 4:25 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| Jul 4, 4:43 PM EDT | Special Weather Statement | ALY | Saratoga | 32 min |
| Jul 4, 5:15 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.